MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-30
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline failed to open at the distal end.The reported device and accessory devices were not prepared as indicated in the instruction for use (ifu).The physician pushed the stent out of the sheath in a basin before flushing.The physician attempted to deploy 3 pipelines on a giant, wide neck cavernous ica aneurysm.The devices would not open distally.Over half of the devices were deployed and the distal end was fish- mouthed so the physician recaptured and removed each one.A final device was successfully deployed with a good final angiographic result.The pipeline was resheathed more than 2 times.Balloon angioplasty was required to open the pipeline.The pipeline was removed from patient.There were no patient symptoms or complications associated with this event.Ancillary devices: guide catheter penumbra benchmark (b)(6) lot# f00009874, microcatheter phenom 27 fg15150-0615-1s lot# 227802043, guidewire transend (b)(6) lot# 31577966 activation problem_failure/incomplete to open_at distal activation problem_failure/incomplete to open_fishmouth during deployment during deployment activation problem_adjunctive assistance no clinical signs, symptoms or conditions no problem detected device not returned no findings available additional device required activation failure activation, positioning or separation problem no clinical signs, symptoms or conditions stent.
 
Event or Problem Description
Additional information was received that the cause of the failure to open was unknown, however, it was suspected that the opening of the device prior to transferring to the microcatheter may have tangled the distal braids.The pipeline was no placed in a vessel bend when it failed to open.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19080633
Report Number2029214-2024-00626
Device Sequence Number6030419
Product Code OUT
UDI-Device Identifier00763000284749
UDI-Public00763000284749
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberPED2-500-30
Device Catalogue NumberPED2-500-30
Device Lot NumberB348348
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date05/08/2024
Date Device Manufactured03/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale